Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 390, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2011, 2:56 PM CDT for Bedford County, Rutherford County, Tennessee. It was in force for 64 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2011, 2:56 PM CDT (19:56 UTC)
- Expired
- Oct 18, 2011, 4:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 3:10 PM CDT | HAIL 1.75 | Murfreesboro, TN | |
| Oct 18, 3:15 PM CDT | HAIL 1.75 | Murfreesboro, TN | |
| Oct 18, 3:20 PM CDT | TSTM WND DMG | 3 N Murfreesboro, TN | TWO TREES BLOWN DOWN AND WINDOWS BROKEN OUT IN HOMES... WITH ALARMS GOING OFF. |
| Oct 18, 3:20 PM CDT | TSTM WND GST 65 | 3 N Murfreesboro, TN | |
| Oct 18, 3:20 PM CDT | HAIL 1.75 | Murfreesboro, TN | HAIL COVERED THE GROUND |
| Oct 18, 3:25 PM CDT | HAIL 1.75 | Murfreesboro, TN | |
| Oct 18, 3:26 PM CDT | HAIL 1.75 | 2 Ese Walterhill, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
270 WUUS54 KOHX 181956 SVROHX TNC003-149-182100- /O.NEW.KOHX.SV.W.0390.111018T1956Z-111018T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 256 PM CDT TUE OCT 18 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL BEDFORD COUNTY IN MIDDLE TENNESSEE... * UNTIL 400 PM CDT * AT 246 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL. THE STORM WAS 8 MILES NORTH OF SHELBYVILLE...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MURFREESBORO... WALTERHILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO CAUSE DAMAGE TO HOMES AND AUTOMOBILES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3597 8640 3592 8615 3555 8641 3555 8653 TIME...MOT...LOC 1954Z 211DEG 24KT 3561 8643 $$ FORECASTER: 19
1 follow-up statement
838
WWUS54 KOHX 182022
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT TUE OCT 18 2011
TNC003-182029-
/O.CAN.KOHX.SV.W.0390.000000T0000Z-111018T2100Z/
BEDFORD TN-
322 PM CDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEDFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3563 8641 3565 8642 3564 8646 3566 8648
3597 8640 3592 8615 3566 8634 3565 8637
3563 8639
TIME...MOT...LOC 2019Z 203DEG 32KT 3585 8635
$$
TNC149-182100-
/O.CON.KOHX.SV.W.0390.000000T0000Z-111018T2100Z/
RUTHERFORD TN-
322 PM CDT TUE OCT 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUTHERFORD COUNTY UNTIL 400 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR MURFREESBORO...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WALTERHILL.
TRAINED SPOTTERS REPORTED GOLF BALL SIZE HAIL IN MURFREESBORO AT 310
PM AND AGAIN AT 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3563 8641 3565 8642 3564 8646 3566 8648
3597 8640 3592 8615 3566 8634 3565 8637
3563 8639
TIME...MOT...LOC 2019Z 203DEG 32KT 3585 8635
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 10:30 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Oct 18, 10:30 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT TUE OCT 18 2011 .UPDATE...COLD FRONT IS ALREADY BETWEEN CKV AND BNA, AS EVIDENCED BY A 15Z TEMP OF 52 AT CKV AND 72 AT BNA. AM GOING TO HAVE TO ISSUE A FORECAST UPDATE TO SIGNIFICANTLY LOWER HIGH TEMPS OVER OUR NORTHWEST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Oct 18, 5:01 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT TUE OCT 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON... WITH GUSTY WINDS AND HAIL THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WITH STRONG SURFACE HIGH PRESSURE INFLUENCES LEADING TO CLEARING SKIES AND LOW TEMPERATURES IN THE MIDDLE 30S...AT LEAST PATCHY FROST IS EXPECTED TO DEVELOP DURING THE LATE NIGHT AND EARLY MORNING HOURS ACROSS THE ENTIRE MID STATE ON BOTH FRIDAY AND SATURDAY MORNINGS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 18, 2:32 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
232 PM CDT TUE OCT 18 2011
TNZ008>011-027>034-058>066-075-077>080-093>095-182030-
BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE
KALB-FENTRESS-GILES-GRUNDY-JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-
MAURY-OVERTON-PICKETT-PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE-VAN
BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
232 PM CDT TUE OCT 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...CLAY...
COFFEE...CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...
GRUNDY...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...MAURY...
OVERTON...PICKETT...PUTNAM...RUTHERFORD...SMITH...SUMNER...
TROUSDALE...VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON AND
WILSON COUNTIES...
AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF THUNDERSTORMS DEVELOPING ALONG...AND AHEAD OF...A COLD FRONT
...EXTENDING FROM NEAR RED BOILING SPRINGS...TO NEAR ANTIOCH...AND
MOUNT JULIET. A FEW OF THESE STORMS WILL PRODUCE PENNY SIZE HAIL
AND TORRENTIAL DOWNPOURS. IN FACT...ONE OF THE STORMS THAT DEVELOPED
IN THE MADISON AREA...IN DAVIDSON COUNTY...PRODUCED PENNY SIZE HAIL
SHORTLY BEFORE 230 PM. OTHER THUNDERSTORMS...ALSO CAPABLE OF
PRODUCING PENNY SIZE HAIL AND HEAVY DOWNPOURS....WILL SPREAD
NORTHEASTWARD...OUT OF ALABAMA...ACROSS THE CUMBERLAND PLATEAU.
LAT...LON 3501 8787 3665 8627 3660 8477 3642 8467
3623 8491 3591 8470 3576 8494 3576 8525
3558 8540 3552 8559 3540 8550 3524 8571
3523 8588 3534 8604 3536 8622 3541 8628
3535 8642 3537 8659 3526 8682 3501 8687
19Local storm report, Oct 18, 2:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL HENDERSONVILLE 36.29N 86.60W
10/18/2011 E0.75 INCH SUMNER TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 2:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 8 NE NASHVILLE 36.25N 86.68W
10/18/2011 E0.75 INCH DAVIDSON TN TRAINED SPOTTER
REPORTED IN MADISON
&&
HSTEIGERLocal storm report, Oct 18, 2:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL HENDERSONVILLE 36.29N 86.60W
10/18/2011 E0.75 INCH SUMNER TN TRAINED SPOTTER
&&
HSTEIGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:32 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 19 more | 58 min |
| Oct 18, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Oct 18, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 14 min |
| Oct 18, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 41 min |
| Oct 18, 3:21 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 18 more | 54 min |
| Oct 18, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 43 min |
| Oct 18, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 57 min |
| Oct 18, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 20 min |
| Oct 18, 3:43 PM CDT | Tornado Warning | OHX | Grundy, Warren | 32 min |
| Oct 18, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
| Oct 18, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Oct 18, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, Warren, White | 49 min |
| Oct 18, 4:36 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 24 min |
| Oct 18, 5:00 PM CDT | Special Weather Statement | OHX | Bedford | 45 min |
| Oct 18, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 26 min |
| Oct 18, 6:02 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Oct 18, 6:23 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Van Buren, Warren and 1 more | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.